Patient :I am a 20 year old female and have been on the pill for roughly 3 1/2 years. I got on birth control to stop my bad cramps and heavy bleeding. I haven't had an issue at all until my period this month. The cramps are there and I'm bleeding pretty heavy than normal. Side note, I rarely take my 4 iron pills at the end of my pack each month. Should I be concerned?
Thank you for your question. It is common to have irregular menstrual periods while on birth control medication. This is due to the exogenous source of hormones interacting with your body's normal hormonal regulatory cycles. Sometimes one may experience light spotting, or months wherein the bleeding is more heavy than normal. Having said this, if you are experiencing excessive bleeding and are concerned, we want you to ere on the side of caution and have your doctor examine you for this. You may be required to perform a pelvic exam and ultrasound to be sure. We also recommend that if you are on a specific birth control medication, that you take it exactly as prescribed, without missing any pills.
Thank you for choosing Askthedoctor.com
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.